MAUDE Adverse Event Report: INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY

INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751922
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Uveitis (2122); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is the fourth of six reports for this reported patient event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported a patient experienced toxic anterior segment syndrome (tass) following a cataract extraction procedure.The patient presented post-operative day one with no signs of symptoms.Upon examination of the patient, the surgeon noted 3+ aqueous cell.The patient was prescribed with post-operative steroid eye drops.No cultures were performed.The patient's symptoms have resolved without any additional treatment.This report represents the three of three patients for this surgeon.
 
Additional Manufacturer Narrative
A sample was not received, at the manufacturing site for evaluation.Therefore, the condition of the product could not be verified.A review of the device history record (dhr) traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the sterilization records, indicates that the product was sterilized and released according to the product's acceptance criteria.Because a sample was not received, and the dhr review of the lot number provided, indicated the product was processed and released according to the product¿s acceptable criteria, the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown.Therefore, specific action with regards to this complaint cannot be taken.All handpieces are 100% visually inspected prior to being released from the manufacturing facility.Data will continue to be monitored for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
MDR Report Key12086563
Report Number2523835-2021-00234
Device Sequence Number3465408
Product Code KYG
UDI-Device Identifier00380657519224
UDI-Public00380657519224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number8065751922
Device Lot Number13NRNF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCED SALT SOLUTION; BESIVANCE; CENTURION PROCEDURE PAK; CENTURION VISION SYSTEM; CLEARCUT INTREPID KNIVES; CUSTOM-PAK PROCEDURE PACK; CYCLOPENTOLATE; DUOVISC VISCOELASTIC SYSTEM; INTRACAMERAL LIDOCAINE; PCB00 (TECNIS IOL); PHENYLEPHRINE; POVIDONE IODINE; PROTEXIS GLOVE; TETRACAINE HYDROCHLORIDE; TYLENOL; ULTRATOUCH GLOVE; BALANCED SALT SOLUTION; BESIVANCE; CENTURION PROCEDURE PAK; CENTURION VISION SYSTEM; CLEARCUT INTREPID KNIVES; CUSTOM-PAK PROCEDURE PACK; CYCLOPENTOLATE; DUOVISC VISCOELASTIC SYSTEM; INTRACAMERAL LIDOCAINE; PCB00 (TECNIS IOL); PHENYLEPHRINE; POVIDONE IODINE; PROTEXIS GLOVE; TETRACAINE HYDROCHLORIDE; TYLENOL; ULTRATOUCH GLOVE
Outcome Attributed to Adverse Event Other;
Patient Age54 YR